Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS Wilmington, OH

July 26, 2014Auglaize County, Logan County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2014, 3:02 PM EDT for Auglaize County, Logan County, Shelby County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2014, 3:02 PM EDT (19:02 UTC)
Expired
Jul 26, 2014, 3:30 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Auglaize County, OH, Logan County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:41 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 26, 1:41 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
141 PM EDT SAT JUL 26 2014

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL ROTATE DOWN ACROSS THE
GREAT LAKES REGION THROUGH SUNDAY...RESULTING IN OCCASIONAL
SHOWERS AND THUNDERSTORMS THIS WEEKEND. A MUCH COOLER AIRMASS
WILL SETTLE INTO THE AREA FOR THE FIRST PART OF THE UPCOMING WORK
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PRIMARILY
SOUTHERN AND SOUTHWESTERN PORTIONS OF THE FA THROUGH THE MIDDLE OF
THE DAY. THESE SHOWERS AND STORMS WILL GRADUALLY DIMINISH ACROSS
THE AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS
LOCATIONS PRIMARILY NORTH OF I70 LATER THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS AS AN UPPER LEVEL DISTURBANCE WORKS THROUGH
THAT AREA. MADE MINOR ADJUSTMENTS TO TEMPERATURES FOR TODAY AND
INCREASED CLOUD COVER ACROSS THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
BETTER INSTABILITIES WILL CONTINUE TO ADVECT INTO THE AREA HEADING
INTO THIS EVENING. A SEASONABLY STRONG LOW LEVEL JET OVER THE MID
MISSISSIPPI VALLEY SHOULD ALLOW FOR AN MCS TO DEVELOP OFF TO OUR
WEST AND THEN WORK EAST INTO OUR AREA THROUGH LATE EVENING INTO
THE OVERNIGHT HOURS. THE NAM-WRF AND NMM ARE IN DECENT AGREEMENT
WITH THIS...PUSHING AN MCS ACROSS PRIMARILY SOUTHERN PORTIONS OF
OUR FA...BUT DO DIFFER BY SEVERAL HOURS IN THEIR TIMING WITH THE
NAM-WRF BEING FASTER. EITHER WAY...IT DOES APPEAR LIKE FAIRLY HIGH
POPS ARE IN ORDER FOR TONIGHT AND GIVEN THE STRONG 0-3 KM SHEAR
VECTORS AND GOOD INSTABILITY...A DAMAGING WIND THREAT WILL EXIST
TONIGHT WITH THESE STORMS. GIVEN THE HIGH PW VALUES...LOCALLY
HEAVY RAIN WILL ALSO BE POSSIBLE...BUT THE 0-3 KM SHEAR VECTORS
ARE ORIENTED PERPENDICULAR TO THE MCS MOVEMENT WHICH SHOULD ALLOW
FOR MORE PROGRESSIVE STORMS...AND HOPEFULLY LIMIT ANY PROLONGED
FLOODING ISSUES.

SOME UNCERTAINTY STILL EXISTS TO EXACTLY HOW THINGS WILL PLAY OUT
HEADING INTO SUNDAY IN THE WAKE OF THE MCS TONIGHT...BUT BOTH THE
NAM AND GFS CONTINUE TO INDICATE STRONG INSTABILITY DEVELOPING
THROUGH SUNDAY AFTERNOON ACROSS THE AREA AHEAD OF AN APPROACHING
COLD FRONT. WITH IMPRESSIVE SHEAR PROFILES IN PLACE ACROSS THE
REGION...SEVERE STORMS APPEAR LIKELY...ESPECIALLY ACROSS OUR
SOUTHEAST WHERE THE BEST INSTABILITY SHOULD EXIST. GIVEN THE
DEGREE OF SHEAR AND INSTABILITY...ALL SEVERE WEATHER THREATS WILL
BE IN PLAY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
POSSIBLE. THUNDERSTORMS ACTIVITY WILL TAPER OFF FROM THE NORTHWEST
LATER SUNDAY AFTERNOON INTO SUNDAY EVENING AS THE COLD FRONT MOVES
THROUGH. AN UNSEASONABLY COOL AIRMASS WILL SETTLE INTO THE AREA
FOR MONDAY WITH HIGHS ONLY IN THE LOW TO MID 70S. SCATTERED
INSTABILITY SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL BE
POSSIBLE MONDAY AFTERNOON AS THE 500 MB TROUGH AXIS SWINGS ACROSS
THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHOWER ACTIVITY WILL TAPER OFF MONDAY EVENING. COOL NORTHERLY
FLOW WILL CONTINUE FOR TUESDAY. EXPECT HIGH TEMPERATURES ON TUESDAY
TO BE IN THE LOW TO MIDDLE 70S. TEMPERATURES WILL BE SLIGHTLY
WARMER FOR WEDNESDAY THROUGH FRIDAY HOWEVER STILL BELOW NORMAL FOR
THIS TIME OF YEAR. WEAK DISTURBANCES WILL BRING OFF AND ON CHANCES
FOR SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA FOR
WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
DRY CONDITIONS WILL BE IN PLACE FOR MUCH OF THE AFTERNOON AND
EVENING HOURS. THERE MAY BE SOME SCATTERED THUNDERSTORM ACTIVITY
ACROSS KCMH AND KLCK AS AN UPPER LEVEL DISTURBANCE WORKS INTO
NORTHERN OHIO. WINDS WILL GUST AROUND 20 KNOTS THIS AFTERNOON AND
INTO THE EARLY EVENING HOURS.

A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE FA
OVERNIGHT TONIGHT. THIS WILL DECREASE CIGS AND VSBYS AT THE TAF
SITES AS THE THUNDERSTORMS MOVE THROUGH. EXPECT A DECREASE IN THE
PRECIPITATION DURING THE MORNING DAYTIME HOURS ON SUNDAY.
ADDITIONAL THUNDERSTORM ACTIVITY WILL BE LIKELY MID DAY ON SUNDAY
INTO SUNDAY AFTERNOON AS A COLD FRONT APPROACHES THE TAF SITES.
WINDS WILL AGAIN GUST AROUND 20 KNOTS DURING THE LATE MORNING
HOURS AND INTO THE AFTERNOON HOURS ON SUNDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...NOVAK
Hazardous weather outlook, Jul 26, 4:21 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
421 AM EDT SAT JUL 26 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
421 AM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BACK ACROSS ILLINOIS LATER
THIS AFTERNOON. THESE STORMS WILL PUSH EAST ACROSS INDIANA EARLY
THIS EVENING AND INTO OHIO AND NORTHERN KENTUCKY THROUGH THE
OVERNIGHT HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD
ACROSS THE REGION ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT.
SOME OF THESE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON WITH
DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT MAY
PERSIST INTO SUNDAY EVENING...ESPECIALLY SOUTHEAST OF THE I-71
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY NIGHT AND AGAIN ON SUNDAY.

In the hours before

Special weather statement, Jul 26, 10:16 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT SAT JUL 26 2014

KYZ093-OHZ070-071-077-078-261445-
CAMPBELL KY-BUTLER OH-HAMILTON OH-WARREN OH-CLERMONT OH-
1016 AM EDT SAT JUL 26 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT...
SOUTHWESTERN WARREN...EASTERN HAMILTON...SOUTHERN BUTLER AND EXTREME
NORTHERN CAMPBELL COUNTIES THROUGH 1045 AM EDT...

AT 1015 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ROSS...
MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLERAIN TOWNSHIP...
FAIRFIELD...FOREST PARK...WEST CHESTER...SHARONVILLE...READING...
NORWOOD...BLUE ASH...MILFORD...MADEIRA...LOVELAND AND ANDERSON
TOWNSHIP.

ALSO...PLEASANT RUN...NORTHGATE...PLEASANT RUN FARM...MOUNT HEALTHY
HEIGHTS...NORTHBROOK...GROESBECK...WHITE OAK...MOUNT HEALTHY...
GREENHILLS AND NORTH COLLEGE HILL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3928 8418 3903 8436 3930 8474 3946 8465
Special weather statement, Jul 26, 2:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT SAT JUL 26 2014

OHZ034-035-043-261915-
AUGLAIZE OH-MERCER OH-SHELBY OH-
239 PM EDT SAT JUL 26 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...EASTERN MERCER
AND WESTERN AUGLAIZE COUNTIES THROUGH 315 PM EDT...

AT 238 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...WAPAKONETA
AND BOTKINS.

ALSO...BULKHEAD...MOULTON...BUCKLAND...NEW KNOXVILLE...
KETTLERSVILLE...MCCARTYVILLE AND FRYBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4059 8409 4035 8424 4058 8459 4069 8452

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:16 AM EDTSpecial Weather StatementILNHamilton29 min
Jul 26, 2:39 PM EDTSpecial Weather StatementILNAuglaize36 min
Jul 26, 3:12 PM EDTSpecial Weather StatementILNMercer33 min
Jul 26, 3:24 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer36 min
Jul 26, 3:24 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby36 min
Jul 26, 3:31 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more22 hr
Jul 26, 3:56 PM EDTSevere Thunderstorm WarningILNChampaign34 min
Jul 26, 3:57 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer, Shelby33 min
Jul 26, 4:08 PM EDTSpecial Weather StatementILNHardin37 min
Jul 26, 4:14 PM EDTSpecial Weather StatementILNMercer31 min
Jul 26, 4:28 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison, Union32 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway37 min
Jul 26, 5:02 PM EDTSpecial Weather StatementILNShelby28 min
Jul 26, 5:24 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby21 min
Jul 26, 5:53 PM EDTSpecial Weather StatementILNHocking37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.